Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: migraines and prednisone
|teacher1 - Wed Jan 28, 2009 8:12 pm||
I've had migraines since 1972. I have had fewer since beginning Imitrex 15 years ago. But I have to take Imitrex daily. I also have degenerative cervical discs and arthritis in my neck. I began a pack of Methylprednisolone tabs, 4mgs, 4 days ago for a prolonged cough. The headaches have been under control with much less Imitrex. Why would this medication greatly affect the headaches? And is there anything that might help the headaches like the Prednisone that I could take prophylactically?
|Tom Plamondon PA-C - Mon Feb 09, 2009 12:12 pm||
Thanks for writing in.
Prophylatic medicine for migraines are (pick one):
- nortriptyline or amitryptyline
- verapamil or diltaizem
Each medicine has it's own benefit and side effect profile so considering other medical diagnosis and your other medications is important.
Consult your family physician for the best prophylactic medicine for you.
Also, for migraines it is important to avoid triggers (specific foods eg caffeine and chocolate and some medicines eg hormone replacement drugs and some SSRI's).
Take care and keep us posted.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.